| Model Number |
400SMTXSFT0203 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly had a kink and bend approximately 65.0 cm and 130.5 cm from the proximal end respectively.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned smart coil confirmed a kink on the pusher assembly.If the device is advanced against resistance or is otherwise mishandled during use, damage such as a kink may occur.During functional testing, the smart coil was advanced through its introducer sheath and a demonstration microcatheter without an issue.Further evaluation revealed an additional bend on the pusher assembly.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coil) and non-penumbra microcatheter.During the procedure, while attempting to advance a smart coil into the microcatheter, the pusher assembly of the smart coil became kinked.Therefore, it was removed.The procedure was completed using an additional smart coil and the same microcatheter.There was no report of an adverse effect to the patient.